Research

A Wiener-Hopf Monte Carlo simulation technique for Lévy process


Reference:

Kuzntsov, A., Kyprianou, A. E., Pardo, J.-C. and Van Schaik, K., 2011. A Wiener-Hopf Monte Carlo simulation technique for Lévy process. Annals of Applied Probability, 21 (6), pp. 2171-2190.

Related documents:

[img]
Preview
PDF (Kyprianou_AAP_2011_21_6_2171.pdf) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (1047kB) | Preview

    Official URL:

    http://dx.doi.org/10.1214/10-AAP746

    Abstract

    We develop a completely new and straightforward method for simulating the joint law of the position and running maximum at a fixed time of a general Levy process with a view to application in insurance and financial mathematics. Although different, our method takes lessons from Carr's so-called "Canadization" technique as well as Doney's method of stochastic bounds for Levy processes; see Carr [Rev. Fin. Studies 11 (1998) 597-626] and Doney [Ann. Probab. 32 (2004) 1545-1552]. We rely fundamentally on the Wiener-Hopf decomposition for Levy processes as well as taking advantage of recent developments in factorization techniques of the latter theory due to Vigon [Simplifiez vos Levy en titillant la factorization de Wiener-Hopf (2002) Laboratoire de Mathematiques de L'INSA de Rouen] and Kuznetsov [Ann. Appl. Probab. 20 (2010) 1801-1830]. We illustrate our Wiener-Hopf Monte Carlo method on a number of different processes, including a new family of Levy processes called hypergeometric Levy processes. Moreover, we illustrate the robustness of working with a Wiener-Hopf decomposition with two extensions. The first extension shows that if one can successfully simulate for a given Levy processes then one can successfully simulate for any independent sum of the latter process and a compound Poisson process. The second extension illustrates how one may produce a straightforward approximation for simulating the two-sided exit problem.

    Details

    Item Type Articles
    CreatorsKuzntsov, A., Kyprianou, A. E., Pardo, J.-C. and Van Schaik, K.
    DOI10.1214/10-AAP746
    DepartmentsFaculty of Science > Mathematical Sciences
    RefereedYes
    StatusPublished
    ID Code24227

    Export

    Actions (login required)

    View Item

    Document Downloads

    More statistics for this item...